MAUDE Adverse Event Report: BIOCOMPATIBLES UK LTD THERASPHERE®

BIOCOMPATIBLES UK LTD THERASPHERE®
Lot Number 1799275\83
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Encephalopathy (1833); Liver Damage/Dysfunction (1954); Renal Failure (2041); Blood Loss (2597)
Date of Event 02/12/2018
Type of Reportable Event Death
Event or Problem Description
(b)(4).(b)(6) last sae report: (b)(6) 2018, sae: hepatic insufficiency (hepatic failure); this report concerns subject (b)(6), (b)(6) female who was enrolled in study (b)(6) entitled "a (b)(6) clinical trial of (b)(6).On (b)(6) 2017, the subject was randomized to the device arm.On (b)(6) 2017, the subject received treatment with study device therasphere® 119 gy to the right lobe.On (b)(6) 2017, the right lobe was re-administered with therasphere® at 106.2 gy for hepatocellular carcinoma.On (b)(6) 2017, the subject commenced treatment with standard of care therapy (sorafenib), twice daily.On (b)(6) 2018, sorafenib was discontinued.The subject's past relevant medical history included hcc and diaphragmatic hernia.Concomitant medications included nebivolol, hydrochlorothiazide, losartan, metformine, sitagliptine, flecainide, levothyroxine, imodium, smecta, lasilix and aldactone.On (b)(6) 2018, the subject was hospitalized with diaphragmatic hernia which was responsible for associated acute kidney failure (increased creatinine-188 mu/dl), hepatic insufficiency, and encephalopathy.No treatment was given for encephalopathy and acute kidney failure whereas hematemesis and esophageal varices grade-3 were treated with 2 red blood cell concentrate infusions, sandostatine and proton pump inhibitor.The subject had recovered/resolved with sequelae from the events of hematemesis, acute kidney failure and encephalopathy.On (b)(6) 2018, the subject died due to hepatic insufficiency.The subject discontinued participation in the study due to her death.The investigator assessed the event of hepatic insufficiency as grade 5 (fatal) in intensity, serious due to hospitalization and death of the subject.The event was assessed as possibly related to study device and to study procedure.The event is not related to the standard of care therapy (sorafenib) and to pre-existing condition.The event was considered as related to disease under study.The investigator assessed the event of hematemesis as grade 3 (severe) in intensity, serious due to hospitalization of the subject.The event was assessed as not related to study device and study procedure.The event is not related to the standard of care therapy (sorafenib) and to pre-existing condition.The event was considered as related to concurrent disease diaphragmatic hernia.The investigator assessed the event of acute kidney failure as grade 2 (moderate) in intensity, serious due to hospitalization of the subject.The event was assessed as not related to study device and study procedure.The event is not related to the standard of care therapy (sorafenib) and to pre-existing condition.The event was considered as related to concurrent disease diaphragmatic hernia.The investigator assessed the event of encephalopathy as grade 3 (severe) in intensity, serious due to hospitalization of the subject.The event was assessed as not related to study device and study procedure.The event is not related to the standard of care therapy (sorafenib) and to pre-existing condition.The event was considered as related to disease under study.The company agreed with the investigators assesment on grading the severity and seriousness criteria for all the events.But the company assessed the events were not related to study device and study procedure.The events were also not related to the study treatment (sorafenib).The events were considered as being related to subject's pre-existing condition.A supplemental report will be submitted if additional relevant information is received.Two (2) therasphere® vials were used to treat this patient, it cannot be determined which device contributed to the serious injury.Refer to mdr# 3002124543-2018-00019 for another device associated with this event.
 
Event or Problem Description
This is a follow-up report to update the study device dosing, chemotherapy treatment information and the investigator's assessment.Conclusion codes have been accordingly updated.Mfr # 3002124543-2018-00018.(b)(4).(b)(6).Last sae report: 19 jul 2018.Sae: hepatic insufficiency (hepatic failure); hematemesis (haematemesis); acute kidney failure (acute kidney injury); encephalopathy (encephalopathy).The dosage of therasphere® that was administered on (b)(6) 2017, to the right lobe has been corrected to 110 gy in this follow up report, also the investigator assessed the event of hepatic insufficiency as possibly related to study device and also possibly related to all of the study procedure (radioembolization) plus chemotherapy with the standard of care therapy (sorafenib) and to pre-existing condition.The event was considered as related to disease under study.Two therasphere® vials were used to treat this patient, it cannot be determined which device contributed to the serious injury.Refer to mdr# 3002124543-2018-00019 for another device associated with this event.A supplemental report will be submitted if additional relevant information is received.
 
Event or Problem Description
This is a follow-up report to update the investigator's causality for the primary event of hepatic insufficiency as being related to disease progression.The causality for the associated event of acute kidney failure has been also updated as being related to hematemesis.Two therasphere® vials were used to treat this patient, it cannot be determined which device contributed to the serious injury.Refer to mdr# 3002124543-2018-00019 for another device associated with these events.Mfr # 3002124543-2018-00018.(b)(4).Last sae report: 28 aug 2018.Sae: hepatic insufficiency (hepatic failure); hematemesis (haematemesis); acute kidney failure (acute kidney injury); encephalopathy (encephalopathy).The investigator assessed the event of hepatic insufficiency as grade 5 (fatal) in intensity, serious due to hospitalization and death of the subject.The event was assessed as possibly related to study device and to study procedure.The event was not related to the standard of care therapy (sorafenib) and to pre-existing condition.The event was considered as related to disease under study and disease progression.The investigator assessed the event of acute kidney failure as grade 2 (moderate) in intensity, serious due to hospitalization of the subject.The event was assessed as not related to study device and study procedure.The event was not related to the standard of care therapy (sorafenib) and to pre-existing condition.The event was considered as related to other- hematemesis.The company agreed with the investigator's assessment on grading the severity and seriousness criteria for all the events.But the company assessed the events were not related to study device and study procedure.The events were also not related to the study treatment (sorafenib).All the events were considered as being related to disease under study.A supplemental report will be submitted if additional relevant information is received.
 
Event or Problem Description
This is a follow-up report to update that the sae of hepatic insufficiency has been downgraded by the investigator and determined to be not related to study device.Therefore, it is not reportable as an emdr event.Patient code and conclusion code have been updated to reflect this change.Mfr # 3002124543-2018-00018.Internal mcn: (b)(4).Subject number: (b)(6).Last sae report: 20 dec 2018.Two therasphere® vials were used to treat this patient.Refer to mdr# 3002124543-2018-00019 for another device used to treat this patient.A supplemental report is not planned to be submitted if additional information is received, unless the event will be re-assessed as related to therasphere® either by the investigator or by the company.

Brand Name
THERASPHERE®
Common Device Name
THERASPHERE®
Manufacturer (Section D)
BIOCOMPATIBLES UK LTD
chapman house farnham business
weydon lane
farnham, surrey GU9 8 QL
TC  GU9 8QL
MDR Report Key7384589
Report Number3002124543-2018-00018
Device Sequence Number11075895
Product Code NAW
UDI-Device Identifier05060116920437
UDI-Public05060116920437
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2017
Device Lot Number1799275\83
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2018
Supplement Date Received by Manufacturer07/19/2018
08/28/2018
12/20/2018
Initial Report FDA Received Date03/30/2018
Supplement Report FDA Received Date08/16/2018
09/27/2018
01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALDACTONE; FLECAINIDE; HYDROCHOLOROTHIAZIDE; IMODIUM; LASILIX; LEVOTHYROXINE; LOSARTAN; METFORMINE; NEBIVOLOL; SITAGLIPTINE; SMECTA
Outcome Attributed to Adverse Event Death; Hospitalization;
Patient Age66 YR
Patient Weight77